Alabama, 2007Rip Current in Alabama, May 26, 2007
May 26, 2007 · NWS MOB · 1 event in 1 county or zone
Strong winds over the near shore waters created dangerous rip currents and caused one death.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds over the near shore waters created dangerous rip currents and caused one death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 26, 3:37 AM CST, 9 hours 23 minutes earlier.
Area forecast discussion, May 26, 3:37 AM CST, 9 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
437 AM CDT SAT MAY 26 2007
.SHORT TERM (TODAY AND TONIGHT)...HIGH PRESSURE CENTERED NEAR THE
CAROLINA/GEORGIA COAST WILL MOVE LITTLE THROUGH TONIGHT. WITH THIS
PATTERN A PERSISTENT EAST TO SOUTHEAST WIND FLOW WILL
CONTINUE...GIVING WAY TO INCREASING LOW LEVEL MOISTURE TO THE CWFA.
WILL KEEP A SLIGHT CHANCE POP ACROSS INLAND SECTIONS OF THE SOUTHERN
HALF OF THE CWFA TODAY AND EARLY TONIGHT...MAINLY FROM A WEAK
SEABREEZE CIRCULATION FRONT MOVING INLAND DURING MID TO LATE
AFTERNOON HOURS. WILL GO A TAD WARMER THAN THE MAVMOS MAINLY FOR
INLAND AREAS OF THE CWFA THIS AFTERNOON. /32
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...THE DEEP LAYER RIDGE OVER THE
EXTREME SOUTHEAST STATES CREEPS EASTWARD TO THE EAST COAST AND
WEAKENS SLIGHTLY THROUGH MONDAY AS A SYSTEM MOVES ACROSS THE GREAT
LAKES REGION AND THE NEW ENGLAND STATES. MEANWHILE A LONGWAVE
SYSTEM ADVANCES INTO THE NORTHWEST STATES AND ADVANCES ACROSS THE
PLAINS TO THE EASTERN STATES THROUGH FRIDAY. THE DEEP LAYER RIDGING
RETROGRADES SLIGHTLY BACK TO OVER THE EXTREME SOUTHEAST STATES ON
TUESDAY IN RESPONSE TO THIS SYSTEM THEN SHIFTS INTO THE WESTERN
ATLANTIC BY THURSDAY. THROUGH THE ENTIRE PERIOD A SURFACE RIDGE
REMAINS OVER THE REGION RESULTING IN A GENERALLY LIGHT SOUTHEASTERLY
FLOW WHICH PROMOTES A SEA BREEZE FRONT EACH DAY. LIMITED
MOISTURE...DRIER OVER THE EASTERN PORTION OF THE FORECAST AREA DUE
TO SUBSIDENCE...GRADUALLY INCREASES FOR MONDAY AND TUESDAY AS THE
UPPER RIDGE SHIFTS EASTWARD. CONVECTIVE DEVELOPMENT REMAINS LIMITED
TO JUST A FEW STORMS ON SUNDAY ALONG THE SEA BREEZE...AND SLIGHTLY
INCREASED FOR MONDAY. LOW END CHANCE POPS ARE INTRODUCED FOR
TUESDAY OVER THE WESTERN PORTION OF THE FORECAST AREA WHERE DEEPER
MOISTURE IS PRESENT. A SERIES OF SHORTWAVE SYSTEMS MOVE ACROSS THE
AREA WEDNESDAY AND THURSDAY AS THE BASE OF THE LONGWAVE TROF SHIFTS
INTO THE SOUTHEAST STATES. THESE FEATURES AND IMPROVED DEEP LAYER
MOISTURE ENHANCE CONVECTIVE DEVELOPMENT WITH CHANCE POPS FOLLOWING
FOR WEDNESDAY THROUGH FRIDAY. WENT SLIGHTLY ABOVE GFS MOS FOR SOME
INLAND AREAS SUNDAY AND MONDAY DUE TO CONTRIBUTION FROM SUBSIDENCE
HEATING. GFS MOS HIGHS ARE A BIT TOO COOL TUESDAY THROUGH THURSDAY
DUE TO OVERACTIVE CONVECTION AND HAVE USED GFS ENSEMBLE MOS FOR
THESE DAYS WHICH BLENDS BETTER WITH ADJACENT OFFICES. /29
&&
.MARINE...SURFACE HIGH PRESSURE CENTERED NEAR THE CAROLINA COAST
WILL MAINTAIN A MODERATE EAST TO SOUTHEAST WIND FLOW OVER THE MARINE
AREA THROUGH WEDNESDAY. SEAS WILL RANGE FROM 2 TO 5 FEET WITHIN 20
NM FROM SHORE...AND FROM 3 TO 6 FEET FROM 20 TO 60 NM OUT. /32
&&
.FIRE WEATHER...NO CONCERNS. AFTERNOON RELATIVE HUMIDITIES WILL BE
JUST ABOVE CRITICAL LEVELS TODAY...THEN GRADUALLY INCREASE THROUGH
THE WEEKEND AS MOISTURE SLOWLY INCREASES. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 85 62 85 65 / 20 20 20 10
PENSACOLA 83 67 83 67 / 20 10 20 10
DESTIN 83 68 84 69 / 10 10 10 10
EVERGREEN 87 60 87 61 / 05 20 10 10
WAYNESBORO 86 62 88 63 / 10 10 05 10
CAMDEN 87 62 88 66 / 05 10 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
29 EVERSOLE
32 ESBENSEN
Hazardous weather outlook, May 26, 4:15 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT SAT MAY 26 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
271200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
515 AM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG BEACHES ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED.
Rip Current, Lower Baldwin
- When
- May 26, 1:00 PM CST
- Where
- Lower Baldwin forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
The Gulf of Mexico's turbulent surf claimed its second drowning victim of the summer season when an out of state visitor drowned in Gulf Shores. The 43 year old male was swimming with other people when he got in trouble in the rough surf and drowned. Later the same day, two separate distressed swimmers had to be safely pulled from the rough water.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Missouri, May 26, 2007$15,000 · 1 event
- Lightning Strike in Indiana, May 26, 20071 injured · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, May 26, 20073 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
- Tornado and Hail in Iowa, May 26, 2007$1,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33262.